← Return to baffling abdomen / bowel pain
baffling abdomen / bowel pain
@mikesell .. Why are you taking neuronttin? Norco can cause constipation and so can neurontin. Are you having a gassy stomach? Are you taking any other medications? Did they mention hemorrhoids or diverticulosis or gastroparesis?
Jump to this post
Neurontin was prescribed to help with the pain (nerve pain?). Not sure it has ever made any difference and am interested in weaning myself off it — I understand that it is important not to stop abruptly. I do avoid Norco and now will avoid it totally. I probably do have a gassy stomach (hard to judge that), I do take an array of medications — hydroxurea, amlodipine, coreg, corgard, fluconazale — and have for quite a long time. Would hemorrhoids have the delayed (and severe) impact that I'm experiencing?
If you decide to wean yourself off of any med, your pharmacist might be able to give you good advice. Contacting your doctor's office is also a good idea.
I would be interested in hearing how you are managing with the weaning process. I look forward to hearing from you again.
@mikesell I wondering about the neurontin; if it was for your abdominal pain or somewhere else on the body. If you think it is not helping with pain then talk to your dr about going off if it. A pharmacist can tell you better how to go off of it. Years ago I went off of it by slowly cutting down the dose.. the same with lyrica when I took it years later. Neither helped with an of my nerve pain… I had side effects with both.
Diverticulosis is little pouches that form in the colon and can become inflamed (diverticulitis) and to me your symptoms fit it pretty well, but it would definitely show up in the colonoscopy and you would have been prescribed antibiotics. I would get a copy of the report and make sure I understood what was said or see that maybe doctor added more to the report after talking with you. My dr hands me a cooy of the procedure notes including color photos before I leave the hospital. Later I get copy of lab reports of samples he took.
Another possibility is constipation caused by medications or not getting enough fiber. I am not familiar with most of your medications. If the contipation is not addressed it can get very painful. A gassy stomach can make it hurt worse. Increasing fiber and water will help, but may need a laxative to get things going. Exercise, especially walking will help. When very painful a heating pad.. moist works better (I have a microwavable one that works well for me). Also gentle massages of the upper and lower abdomens help.
Have you had a swallowing study to see if your stomach is emptying slowly. Gastroparesis can cause some of your symptoms too.
You probably need to visit your doctor again if symptoms persist.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In